Hail, Flagler
- When
- June 9, 2:50 PM EST
- Where
- Flagler County, 0.92 mi NE of Palm Harbor
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.590, -81.210
Dime to penny size hail was reported.
Increased moisture and destabilization from a passing mid level short wave trough enhanced sea breeze storms today, some of which became severe with damaging wet downbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Increased moisture and destabilization from a passing mid level short wave trough enhanced sea breeze storms today, some of which became severe with damaging wet downbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:44 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 9 2015 .NEAR TERM /THRU WEDNESDAY/... UPSTREAM CONVECTION CONTINUES TO STREAM INTO THE NE FL AND SE GA THIS LATE AFTERNOON AND EVENING. THIS CONVECTION WILL BE SLOW TO WANE TONIGHT WITH DEEP LAYER MOISTURE AND ELONGATED VORB LOBE AND QC FORCING MOVING INTO THE REGION DURING THE NOCTURNAL HOURS. HENCE...WILL KEEP HIGH END TO LIKELY CHANCE OF RAIN AND TSTMS FOR THE REGION THROUGH 06Z WITH HIGH RESOLUTION MODELS PUSHING BULK OF THE FIRST ROUND OF CONVECTION TOWARD THE COAST BY 03Z WITH PERHAPS ANOTHER SECOND ROUND OF CONVECTION...WITH A CLUSTER OF TSTMS MOVING INTO THE REGION DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS WITH SWLY FLOW PROVIDING AMPLE GULF MOISTURE. ON WEDNESDAY...SOUTHERN EXTENSION OF THE UPPER LEVEL TROUGH STRETCHES OUT INTO THE GOMEX AS RIDGE STRENGTHENS WELL TO SOUTHEAST OVER THE BAHAMAS. THIS WILL INCREASE THE LOW-MID LEVEL SOUTHWEST FLOW WITH PWATS AROUND 1.8". IN ADDITION... 5H TEMPERATURES COOL TO ABOUT -10C INCREASING MID LEVEL LAPSE RATES. BASICALY...LOOKS LIKE ANOTHER DAY WITH HIGH COVERAGE OF SHOWERS AND STORMS. WEST COAST SEABREEZE WILL TRACK INTO THE SUWANNEE VALLEY AND INTERIOR SE GA LATE IN THE MORNING AND EARLY IN THE AFTERNOON WITH CONVECTION DEVELOPING ALONG THE FIRST COAST WITH MUCH SLOWER MOVING EAST COAST SEA BREEZE. THE SEA BREEZES SHOULD MERGE SOMEWHERE OVER THE INTERIOR PORTIONS OF THE COASTAL COUNTIES WHERE THE HIGHEST CHANCES OF PRECIP IS FORECAST TO DEVELOP. NUMEROUS SHOWERS AND STORMS EXPECTED INTO THE LATE AFTERNOON AND EVENING ON WEDNESDAY. AGAIN...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HIGH WINDS BEING THE MAIN THREAT. .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... 500MB HEIGHTS BUILD AS UPPER RIDGING BUILDS WESTWARD OVER FL/GA FROM WRN ATLANTIC. MODEL GUIDANCE SUGGESTS SOME DECREASE IN PRECIP WATER VALUES THU COULD SUPPORT A DECREASING TREND IN PRECIP COVERAGE. WILL CONTINUE WITH 40-50 POPS THU AFTERNOON...POSSIBLY HIGHER SUWANNEE VALLEY REGION IN WK SWRLY FLOW. HIGH TEMPS NEAR 90 INLAND...MID/UPR 80S COAST...WITH LOW TEMPS WED AND THU NIGHTS UPR 60S INTERIOR...LOW 70S EASTERN COUNTIES...MID 70S IMMEDIATE COAST. .LONG TERM /FRIDAY THROUGH TUESDAY/... LONG TERM TO BE PERIOD OF LOWER RAIN CHANCES WITH UPPER RIDGING BUILDING OVER THE AREA FROM WESTERN ATLANTIC...AND MODEL GUIDANCE SUGGESTING SOMEWHAT LOWER PRECIP WATER VALUES. WILL LIMIT POPS TO 20-30 FOR WIDELY SCATTERED AFTERNOON SHOWERS/T-STORMS ASSOCIATED WITH SEA BREEZES. RISING HEIGHTS WILL SUPPORT WARMER TEMPS...WITH HIGH TEMPS DURING THE PERIOD IN THE MID 90S INTERIOR...LOWER 90S EASTERN COUNTIES AND NEAR 90 COAST. && .AVIATION...VFR CONDITIONS WILL PREVAIL THRU 21Z. TSTM COVERAGE WILL INCREASE FROM 22Z THRU 02Z. WILL USE TEMPO TSTM GROUPS FOR AREA TERMINALS. INTERMITTENT AND BRIEF MVFR CONDITIONS CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. A MICROBURST CAN OCCUR WITH A FEW OF THE AFTN AND EARLY EVENING TSTMS. THESE STORMS ARE EXPECTED TO DIMINISH INTO MID EVENING EXCEPT IMMEDIATE COASTAL TERMINALS WHERE STORMS WILL PUSH OFFSHORE AROUND 06Z. AFTER 06Z...PREVAILING VFR CONDITIONS THRU 18Z WEDNESDAY. CONVECTION WILL START ACROSS THE INTERIOR PORTIONS OF NE FL/SE GA JUST BEFORE 18Z...THEN PUSH EASTWARD THROUGH THE AFTERNOON WEDNESDAY. && .MARINE...AN UPPER TROUGH WILL DROP SOUTH THROUGH WEDNESDAY... BRINGING A PERIOD OF STORMY WEATHER. SURFACE HIGH PRESSURE WILL BUILD EAST OF THE REGION ONCE AGAIN LATER IN THE WEEK AND REMAIN THROUGH THE WEEKEND...PRODUCING FAIRLY LIGHT SOUTHERLY WINDS AND LOW SEAS. RIP CURRENTS: LOW RISK THIS AFTERNOON THRU WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 90 69 89 / 50 50 40 40 SSI 74 86 73 85 / 40 50 40 40 JAX 70 89 71 89 / 60 50 40 50 SGJ 72 86 73 87 / 60 60 30 50 GNV 70 88 70 89 / 60 60 30 50 OCF 71 87 70 90 / 60 60 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/CORDERO/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 346 AM EDT TUE JUN 9 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-100800- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 346 AM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS STORMS ARE EXPECTED WEDNESDAY AND THURSDAY...WITH A FEW STRONG STORMS POSSIBLE. MAINLY INLAND ISOLATED TO SCATTERED STORMS ARE EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT TUE JUN 9 2015
FLZ038-092000-
FLAGLER FL-
333 PM EDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
400 PM EDT...
AT 332 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM 7 MILES WEST OF ORMOND-BY-THE-SEA...MOVING NORTHEAST AT
20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...FLAGLER BEACH...BUNNELL AND BEVERLY BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2941 8115 2927 8115 2926 8137 2947 8139
2955 8116 2943 8110
TIME...MOT...LOC 1932Z 240DEG 19KT 2937 8119
WALSHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 PM EDT TUE JUN 9 2015
FLZ033-037-038-092015-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
334 PM EDT TUE JUN 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...NORTHERN
FLAGLER AND SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 415 PM EDT...
AT 334 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POMONA PARK...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...CRESCENT CITY...POMONA PARK...ANDALUSIA...
MARINELAND...SATSUMA...FRUITLAND...SAN MATEO...CRESCENT BEACH...
BUTLER BEACH...WELAKA...DUPONT CENTER...LAKE COMO...GEORGETOWN AND
ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2937 8163 2954 8174 2978 8128 2977 8127
2976 8127 2979 8126 2977 8125 2977 8126
2975 8126 2976 8125 2971 8124 2969 8122
2968 8122 2968 8121 2954 8115
TIME...MOT...LOC 1934Z 241DEG 11KT 2949 8156
WALSHThe Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Dime to penny size hail was reported.
Quarter size hail was reported near Wood Cedar Drive.
A tree was blown down on Rickenbacker Drive.
A power line was blown down on West Genung Street. The time was estimated based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571226, 571225, 571227, 571228.